By Topic

Non-Linear Stability of a Weakly Ionized Plasma with a Nonuniform Magnetic Field

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
S. K. Malik ; Department of Mathematics Simon Fraser University Burnaby 2, B.C., Canada ; M. Singh

Using vector eignfunction expansion, an asymptotic nonlinear theory of a weakly ionized plasma in a strong magnetic field is presented. When the external field H is slightly larger than the critical magnetic field Hc, an instability exists. For slightly unstable plasma motions, a precise form on Landau's equation is obtained. The inclusion of nonlinearities gives rise to amplitude saturation. It is also shown that with the inclusion of small aperiodic disturbances, there exists, in the interval of possible plasma motions, a subinterval of stable plasma motions given by ¿ko - ¿¿ < (1/¿3¿) (H2/Hc2 - 1)1/2, where 2¿//ko is the period.

Published in:

IEEE Transactions on Plasma Science  (Volume:6 ,  Issue: 1 )